Alert archive / New York / Special Weather Statements in 2022

Special Weather Statement, NWS Buffalo, NY

December 19, 2022Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Dec 19, 2022, 2:25 PM EST for Oswego County, New York. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 19, 2022, 2:25 PM EST (19:25 UTC)
Expired
Dec 19, 2022, 4:00 PM EST
In force
95 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS81 KBUF 191925
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
225 PM EST Mon Dec 19 2022
 
NYZ006-192100-
Oswego NY-
225 PM EST Mon Dec 19 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF OSWEGO COUNTY...

HAZARDS...A lake effect snow band which can rapidly reduce visibility
to less than a quarter of a mile. This lake effect snow band is
producing extremely heavy snow at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...At 222 PM EST, a lake effect snow band 
dropping slowly southward across central Oswego county. The band 
stretched from Oswego to Parish, east to the southern edge of the 
Tug Hill.  

LOCATIONS IMPACTED INCLUDE...
Oswego, Central Square, Nine Mile Point, Mexico Point State Park,
Hastings, Scriba, Constantia, West Monroe, Palermo, New Haven,
Minetto, Mexico, Williamstown, Cleveland, Parish, Altmar, Amboy
Center, Howardville, Mallory and Gayville.

This includes Interstate 81 between exits 33 and 35.
 
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4348 7581 4333 7589 4332 7586 4323 7588
      4342 7664 4348 7660 4351 7651 4356 7645
      4357 7636
TIME...MOT...LOC 1922Z 288DEG 25KT 4342 7625 
$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 19, 2:19 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 19, 2:19 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
219 PM EST Mon Dec 19 2022

.SYNOPSIS...
Significant lake snows that impacted portions of the Tug Hill
into this morning are shifting south across Oswego county. The
snow showers will diminish by late afternoon. Other lake snows
into tonight will be light and minimal. While benign weather can
then be expected for Tuesday and Wednesday...a very large and
powerful storm system will impact the Great Lakes region later
in the week. This will likely include strong winds and more
accumulating snow for our region as we head into and through the
upcoming Christmas weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Lake effect was intense earlier on the Tug Hill, even by Tug Hill
standards. Snowfall rates over 3 inches per hour were observed with
the heaviest snow targeting the central and southern Tug, including
Redfield and Osceola. Some spots saw over a foot of snow since
daybreak this morning and 2 to 3 feet since last evening and these
could be conservative numbers in some spots. Shortwave and sfc
trough with a cap over 12kft and upstream connection to Lake Huron
resulted in the very heavy snow. Elsewhere shortwave moving through
has produced widespread light to moderate snow across the rest
of the eastern Lake Ontario region. Otherwise, light snows east
of Lake Erie continue to fade due to lowering inversion heights.
Have seen a few flurries elsewhere with the shortwave moving
through.

Later today, the activity will break down into multiple bands and
certainly by mid evening...as the flow backs more northwest. Lake
snows will be lighter but spray a larger area southeast of the lake
from Oswego county westward to Monroe and even Orleans county with
an upstream link to Lake Huron also included. Snow accumulations
tonight off Lake Ontario will generally be an inch or less with
slightly higher amounts will be possible Over Wayne and northern
Cayuga counties. As the cap tumbles below 5kft overnight, the
activity will end as flurries.

Outside of these lake effect areas, temperatures remain below normal
through Tuesday. The passage of a progressive ridge on Tuesday
should allow for some more breaks of sunshine in the afternoon,
mainly away from the Niagara Frontier.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Mid-level ridging across the central Great Lakes Tuesday night will
flatten into a more zonal pattern as a shortwave rounds the base of
the trough across the western portions of the CONUS. This shortwave
will lift northeast into the Georgian Bay Wednesday and into the
northern Canadian maritimes Wednesday night, amplifying the ridge
across the eastern Great Lakes. All of this being said, this pattern
will generally support surface high pressure to lie across New York
State Tuesday night before pushing northeast into New England.
Meanwhile, a weak surface low will track northeast across the
Georgian Bay and pull well north of the area.

Overall this pattern will support generally quiet and dry weather
across the region Tuesday night through Wednesday night. Otherwise,
temperatures Tuesday night will be slightly below average with lows
ranging from the mid teens to low 20s. Temperatures will then
modulate toward normal Wednesday and Wednesday night with highs in
the mid to upper 30s, and lows Wednesday night in the upper teens
across the east to mid 20s across the west.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
...Growing Confidence for Widespread Impactful Weather Heading
Into and Through the Christmas Weekend...

After the quiet weather of midweek...the weather pattern will turn
extremely active for the latter portions of the work week and
Christmas weekend...with a large and energetic storm system still
slated to impact much of the eastern half of the nation during this
time frame.

Looking at the synoptic-scale details...plentiful shortwave energy
diving southeastward out of the Pacific Northwest will continue to
help carve out an anomalously deep upper level trough over the
Plains States on Thursday...with this feature then further
sharpening/deepening and becoming increasingly negatively tilted as
it pivots across the eastern CONUS on Friday. Strong DCVA/height
falls on its eastern flank will help spur the development of a
rather large/complex and energetic attendant surface low Thursday...
which will then rapidly deepen and lift northeastward across the
eastern third of the country Thursday night and Friday...with the
whole system then becoming increasingly vertically stacked and
pushing northward across Quebec over the weekend.

Compared to the widely varying tracks of this system seen in the
guidance over the preceding several days...over the past 24 hours
there has been a notable convergence toward a more westerly track to
this system...with the GFS/GEM trending fairly close to the ECMWF
solution. All three packages now suggest that a rapidly deepening
and increasingly expansive surface low will develop over the mid-
Mississippi Valley Thursday...before lifting northeastward across
the central Great Lakes and across Ontario and Quebec later Thursday
night and Friday. Such a track (if realized) would take the center
of the low to our west...and in so doing would up the ante on the
impacts this system would have on our area late this week and over
the holiday weekend.

Digging deeper into the forecast details...with the more westerly
track of the low, our area now looks to experience a more
significant warmup out ahead of the approaching system Thursday and
Thursday night...with temps surging to at least the lower 40s in
most places Thursday...then remaining above freezing at least
through Thursday night. Coupled with warmer air also flooding in
aloft...warm advection-driven precipitation spreading across our
area will quickly change over to rain Thursday afternoon and
evening...then should remain all liquid through Thursday night and
into early Friday morning. At the same time...rapidly increasing/
deepening southeasterly flow across our region may also bring the
risk for some strong downslope winds along the Lake Erie shoreline
of Chautauqua and Southern Erie counties...and especially downwind
of the Tug Hill Thursday night through Friday morning. In this
latter area...the GFS/GEM/ECMWF all currently suggest that a 75+
knot southeasterly low level jet will be in place during this time
frame.

On Friday the center of the low will pass by to our northwest while
pivoting its strong cold front northeastward across our region. As
this occurs...rain and temperatures initially in the 40s (possibly
even near 50 across the Finger Lakes and North Country) out ahead of
the front will give way to rapidly plummeting temperatures and a
changeover back to all snow from southwest to northeast as much
colder air over the Ohio Valley floods into our region. Northeast of
Lake Erie...the snow will also likely become lake-enhanced during
the afternoon as 850 mb temps free-fall into the negative teens.

Friday night and Saturday lingering wraparound synoptic snows in the
wake of the departing low will give way to areas of lake effect snow
northeast of both lakes given the general southwesterly flow of cold
air that will be in place. This being said...band intensity could be
at least somewhat compromised from Friday night through the first
part of Saturday by both some shear and the strong SSW low level
flow...which would limit both the fetch and residence time across
the lakes.

Speaking of the strong flow...there is also an increasing potential
that the lake snows may be accompanied by a round of strong winds as
the strong cold advection regime in the wake of the low mixes down
higher momentum air from aloft. Compared to the west-southwesterly
to westerly flow wind events we typically experience...this
particular event may be a bit different in that the boundary layer
flow during the period of strongest winds will be more southwesterly
to south-southwesterly...which would keep the worst impacts confined
to the Lake Erie shoreline/Niagara Frontier and Jefferson county.
Nonetheless...with sufficiently strong flow in place aloft...gusts
to at least advisory criteria (40+ knots) appear likely in the above
areas...with 30+ knot gusts found elsewhere. Such winds may also
present the risk for at least some lakeshore flooding concerns at
the northeastern ends of the lakes...especially Lake Erie.

Later Christmas Eve (Saturday afternoon and evening) the low level
flow will turn more westerly and diminish...with a general westerly
flow then persisting through Christmas Day. While this will allow
surface winds and gusts to diminish...it will also likely result in
any lake effect snows becoming better organized and shifting
southward to areas to the traditional snow belts east of the lakes
as fetch and residence time across the lakes both increase...and the
boundary layer flow becomes better aligned.

Aside from the snow/lake effect snow and winds...the Friday night
through Christmas Day period also looks to feature the coldest
temperatures of the winter to date...with highs both Christmas Eve
and Christmas Day struggling to get above the teens and lower half
of the 20s...and nightly lows ranging from the single digits to mid
teens.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Snow will be most prevalent through midday east of Lake Ontario with
the heaviest bands staying south of ART (still IFR to MVFR vsby).
Otherwise, expect MVFR to low-end VFR cigs with a few flurries at
times. Visibility should stay VFR. Will have to watch a band of lake
snow across southern Lake Ontario to see if this drifts onshore to
see if there will be impact to ROC early to mid afternoon.

Mainly MVFR cigs tonight at all terminals with mainly VFR cigs on
Tuesday.

Outlook...

Wednesday...Mainly VFR.

Thursday...Rain and snow likely, especially late. VFR with
increasing restrictions late.

Friday...Rain and snow changing to snow. Becoming windy.
Restrictions likely.

Saturday...Very windy with snow. Restrictions likely.

&&

.MARINE...
A tight pressure gradient, stronger winds and higher waves will
persist into this evening, except for the lower Niagara River and
St. Lawrence River. Sub Small Craft criteria conditions are expected
Tuesday into Wednesday. The quiet conditions will not last though as
a strong and wide reaching low pressure system brings very strong
winds across the Great Lakes Friday into next weekend. At the least,
gales will be likely with a non-zero potential for storm force winds.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST this evening for
     NYZ006.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
         Small Craft Advisory until 7 PM EST this evening for
         LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ042.
         Small Craft Advisory until 1 AM EST Tuesday for LOZ043>045.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...EAJ
LONG TERM...JJR
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Dec 19, 5:29 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
529 AM EST Mon Dec 19 2022

NYZ001-002-011-201015-
Niagara-Orleans-Genesee-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday and Thursday night...followed by much
colder conditions and a changeover back to snow Friday...and then
potentially significant lake effect snow and strong winds Friday
night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-201015-
Northern Erie-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday and Thursday night...followed by much
colder conditions and a changeover back to snow Friday...and then
potentially significant lake effect snow and strong winds Friday
night and Saturday. The strong winds could also bring lakeshore
flooding concerns to areas along the Lake Erie shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-201015-
Chautauqua-Southern Erie-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday and Thursday night...along with
potentially strong winds near the Lake Erie shoreline Thursday
night. Much colder conditions and a changeover back to snow will then
follow for Friday...with strong winds also possible Friday night and
Saturday that could bring lakeshore flooding concerns to areas along
the Lake Erie shoreline. Potentially significant lake effect snow
will also likely develop Saturday and continue through Christmas
Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-020-201015-
Wyoming-Cattaraugus-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday and Thursday night...followed by much
colder conditions and a changeover back to snow Friday. Strong winds
will also be possible Friday night and Saturday...with potentially
significant lake effect snow also likely developing Saturday and
continuing through Christmas Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-013-014-021-201015-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday and Thursday night...followed by much
colder conditions and a changeover back to snow Friday...and then
potentially strong winds Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-201015-
Oswego-Lewis-
529 AM EST Mon Dec 19 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a warmup
and widespread rain Thursday into Friday...followed by much colder
conditions and a changeover back to snow later Friday and Friday
evening. Strong winds will also be possible Friday night and
Saturday...with potentially significant lake effect snow also likely
developing Saturday and continuing through Christmas Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-201015-
Jefferson-
529 AM EST Mon Dec 19 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A significant winter storm appears likely to develop and track
northeastward across the eastern third of the country Thursday and
Friday. Chances are increasing that this system will bring a
warmup...widespread rain...and potentially strong winds Thursday
into Friday...followed by much colder conditions and a changeover
back to snow later Friday and Friday evening. Potentially strong
winds will then follow for Friday night and Saturday...which may
bring lakeshore flooding concerns along the Lake Ontario shoreline.
Potentially significant lake effect snow is also expected to develop
Friday night and continue through Christmas Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-201015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force winds are possible late Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-SLZ022-024-201015-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
529 AM EST Mon Dec 19 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Local storm report, Dec 19, 10:34 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EST MON DEC 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             0.3 E SILVER CREEK      42.54N 79.16W
12/18/2022  M10.9 INCH       CHAUTAUQUA         NY   PUBLIC

&&
Local storm report, Dec 19, 11:34 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1134 AM EST MON DEC 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2.5 NE WEST VALLEY      42.43N 78.58W
12/19/2022  M8.2 INCH        CATTARAUGUS        NY   TRAINED SPOTTER

            STORM TOTAL SNOW. 3.2 INCHES FELL FROM 7PM
            12/18 TO 11AM 12/19.

&&
Local storm report, Dec 19, 12:44 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EST MON DEC 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             2 SW HENDERSON HARBOR   43.83N 76.22W
12/19/2022  M10.0 INCH       JEFFERSON          NY   TRAINED SPOTTER

            STORM TOTAL SNOW. SINCE 4PM ON 12/18,
            MEASURED 1.0 INCH OF NEW SNOWFALL.

&&
Local storm report, Dec 19, 12:48 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1248 PM EST MON DEC 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     SNOW             4 NW COPENHAGEN         43.93N 75.73W
12/19/2022  M18.3 INCH       JEFFERSON          NY   TRAINED SPOTTER

            STORM TOTAL SNOW.

&&
Local storm report, Dec 19, 1:00 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
100 PM EST MON DEC 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     SNOW             PULASKI                 43.57N 76.13W
12/19/2022  E8.5 INCH        OSWEGO             NY   PUBLIC

            MEASURED BETWEEN 8 AND 9 INCHES IN MOST
            SPOTS WHERE MEASURED, ESTIMATED 8.5 INCHES.

1200 PM     SNOW             4 W FREDONIA            42.45N 79.41W
12/19/2022  M8.0 INCH        CHAUTAUQUA         NY   PUBLIC

            STORM TOTAL SNOW.

&&
Special weather statement, Dec 19, 2:25 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
225 PM EST Mon Dec 19 2022

NYZ006-192100-
Oswego NY-
225 PM EST Mon Dec 19 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF OSWEGO COUNTY...

HAZARDS...A lake effect snow band which can rapidly reduce visibility
to less than a quarter of a mile. This lake effect snow band is
producing extremely heavy snow at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...At 222 PM EST, a lake effect snow band
dropping slowly southward across central Oswego county. The band
stretched from Oswego to Parish, east to the southern edge of the
Tug Hill.

LOCATIONS IMPACTED INCLUDE...
Oswego, Central Square, Nine Mile Point, Mexico Point State Park,
Hastings, Scriba, Constantia, West Monroe, Palermo, New Haven,
Minetto, Mexico, Williamstown, Cleveland, Parish, Altmar, Amboy
Center, Howardville, Mallory and Gayville.

This includes Interstate 81 between exits 33 and 35.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4348 7581 4333 7589 4332 7586 4323 7588
      4342 7664 4348 7660 4351 7651 4356 7645
      4357 7636
TIME...MOT...LOC 1922Z 288DEG 25KT 4342 7625

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 10:01 AM ESTSpecial Weather StatementBUFOswego89 min
Dec 19, 3:58 PM ESTSpecial Weather StatementBUFOswego2 hr

Nearby

Special Weather Statements in New York, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.